Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 151, NWS Tulsa, OK

June 6, 2023Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2023, 7:30 PM CDT for Tulsa County, Oklahoma. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2023, 7:30 PM CDT (00:30 UTC)
Expired
Jun 6, 2023, 7:49 PM CDT
In force
19 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 7:34 PM CDTHAIL 14 Se Gray, OKReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2023-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1852 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

580 
WUUS54 KTSA 070030
SVRTSA
OKC143-070115-
/O.NEW.KTSA.SV.W.0151.230607T0030Z-230607T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
730 PM CDT Tue Jun 6 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Tulsa County in northeastern Oklahoma...

* Until 815 PM CDT.

* At 729 PM CDT, a severe thunderstorm was located 4 miles east of
  Sand Springs, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Tulsa...                          Sand Springs...
  Gray...                           

This includes Interstate 44 between mile markers 217 and 225.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9605 3616 9600 3619 9600 3621 9597
      3605 9589 3604 9603 3607 9603 3608 9614
      3610 9615
TIME...MOT...LOC 0029Z 301DEG 2KT 3612 9602 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
556 
WWUS54 KTSA 070049
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
749 PM CDT Tue Jun 6 2023

OKC143-070058-
/O.CAN.KTSA.SV.W.0151.000000T0000Z-230607T0115Z/
Tulsa OK-
749 PM CDT Tue Jun 6 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TULSA COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

LAT...LON 3616 9605 3616 9600 3619 9600 3621 9597
      3605 9589 3604 9603 3607 9603 3608 9614
      3610 9615
TIME...MOT...LOC 0048Z 301DEG 2KT 3611 9601 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:31 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 6, 6:31 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
631 PM CDT Tue Jun 6 2023

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 226 PM CDT Tue Jun 6 2023

Scattered storms have developed on the moist side of a
surface theta-e gradient from southeast Kansas and
northeast Oklahoma into northwest Arkansas.  With
scattered storms in the favored terrain areas of
west-central Arkansas and southeast Oklahoma.  A
few of the cores have been strong with a fair amount
of smaller hail.  An isolated severe storm is possible
with hail and local microbursts.  This activity
will fade with sunset.  Some patchy fog is possible
toward morning... especially where rain falls this
evening.

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 226 PM CDT Tue Jun 6 2023

Only minor changes to the pattern are expected on
Wednesday with perhaps the afternoon and evening
convection more restricted to the terrain of
southeast Oklahoma.

An uptick in showers and thunderstorms appears likely
on Thursday as the western tail of a mid-level trough
diving south through the Mississippi Valley brushes
the area with moist and potentially unstable air in place.
Similarly on Friday, perhaps less coverage, scattered showers
and storms will be in the areas as the western fringe of the
cyclonic flow aloft continues to brush the area.

A front appears like it will be forced into or near
the area on Saturday and Saturday night by the western
fringe of the cyclonic flow aloft.  That results in
higher shower and thunderstorm chances.

Later this weekend we will see the beginning of a
pattern shift that brings faster winds aloft over
the region, with the fastest flow likely Tuesday and
Wednesday.  Depending on boundary positions, the
potential for a more organized convective event will
increase.

&&

.AVIATION...
(00Z TAFS)
Issued at 631 PM CDT Tue Jun 6 2023

Afternoon convection has moved away from most of the TAF sites,
with the exception of KRVS. Will include VCTS and TEMPO thunder
mention for that TAF. Otherwise VFR conditions prevail for the
most part. KFYV has consistently had fog, and there was rain at
the airport today, increasing the potential. Thus will insert
TEMPO IFR fog mention for this forecast.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  90  67  92 /  30  10   0  30
FSM   66  92  69  90 /  10  10   0  50
MLC   63  89  64  91 /  20  10   0  30
BVO   61  90  63  91 /  20  10  10  30
FYV   60  89  62  87 /  10  10  10  50
BYV   60  89  64  84 /   0  10  20  50
MKO   63  88  66  89 /  20  10   0  30
MIO   62  89  64  87 /   0  10  10  40
F10   63  87  64  89 /  20  10   0  30
HHW   64  89  66  90 /  30  20   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...43
LONG TERM....08
AVIATION...30
Hazardous weather outlook, Jun 6, 4:53 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Tue Jun 6 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Tue Jun 6 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma; Western Arkansas.
	ONSET...Ongoing...ending this evening.

DISCUSSION...
Scattered afternoon storms will pose a limited risk of damaging
winds and possibly marginally severe hail. The damaging wind and
large hail threat will be pretty localized if it occurs. Storms
will dissipate this evening with the loss of daytime heating.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...No Hazards.
THURSDAY thru SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
After a break on Wednesday, storm chances will return for Thursday
with more widespread storm coverage on into Friday as a frontal
boundary moves into the region. The main threats during this time
will be brief heavy downpours, dangerous lightning, and marginally
severe wind gusts. The potential for more organized thunderstorms
may increase over the weekend as a stronger cold front pushes
into the area from the north.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 6, 7:06 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
706 PM CDT Tue Jun 6 2023

OKZ060-066-067-070-070030-
Tulsa OK-Muskogee OK-Okmulgee OK-Wagoner OK-
706 PM CDT Tue Jun 6 2023

...Strong thunderstorms will impact portions of southwestern Wagoner,
northeastern Okmulgee, northwestern Muskogee and southeastern Tulsa
Counties through 730 PM CDT...

At 706 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Mounds to 4 miles southeast of Haskell.
Movement was south at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bixby...                          Jenks...
Glenpool...                       Haskell...
Bald Hill...                      Stonebluff...
Liberty...                        Jamesville...
Hectorville...                    Leonard...
Choska...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3583 9606 3586 9606 3586 9603 3598 9603
      3604 9599 3583 9556 3565 9561 3580 9607
TIME...MOT...LOC 0006Z 008DEG 7KT 3589 9603 3576 9564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 6, 7:11 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
711 PM CDT Tue Jun 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Dmg     1 ENE Jenks             36.03N 95.95W
06/06/2023                   Tulsa              OK   Broadcast Media

            twitter photo of tree damage near 91st and
            Delaware in south Tulsa/Jenks area...time
            estimated by radar.

&&

Lacy
Special weather statement, Jun 6, 7:11 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
711 PM CDT Tue Jun 6 2023

OKZ060-064-070045-
Tulsa OK-Creek OK-
711 PM CDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of east central Creek
and south central Tulsa Counties through 745 PM CDT...

At 711 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Jenks Riverside Airport. This storm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Sapulpa...
Jenks...                          Glenpool...
Jenks Riverside Airport...

This includes Interstate 44 between mile markers 209 and 223.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3609 9613 3609 9593 3596 9594 3597 9616
TIME...MOT...LOC 0011Z 012DEG 3KT 3602 9604

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 6, 7:23 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
723 PM CDT Tue Jun 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     Hail             3 W Bixby               35.95N 95.94W
06/06/2023  E0.88 inch       Tulsa              OK   Public

            twitter video of dime to nickel hail falling
            at location.

&&

Lacy
Local storm report, Jun 6, 7:27 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
727 PM CDT Tue Jun 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Dmg     2 NNE Jenks             36.05N 95.95W
06/06/2023                   Tulsa              OK   Public

            twitter photos of tree damage at the
            CitiPlex Towers near 81st and Lewis in
            Tulsa...time estimated by radar.

&&

Lacy
Special weather statement, Jun 6, 7:28 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 PM CDT Tue Jun 6 2023

OKZ066-070-070100-
Muskogee OK-Okmulgee OK-
728 PM CDT Tue Jun 6 2023

...A strong thunderstorm will impact portions of northeastern
Okmulgee and west central Muskogee Counties through 800 PM CDT...

At 728 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Bald Hill, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Boynton...                        Bald Hill...
Eram...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3572 9593 3585 9579 3569 9556 3558 9573
TIME...MOT...LOC 0028Z 323DEG 7KT 3570 9575

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:06 PM CDTSpecial Weather StatementTSAOkmulgee24 min
Jun 6, 7:11 PM CDTSpecial Weather StatementTSATulsa34 min
Jun 6, 7:18 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa30 min
Jun 6, 7:21 PM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okmulgee, Tulsa78 min
Jun 6, 7:28 PM CDTSpecial Weather StatementTSAOkmulgee32 min
Jun 6, 7:45 PM CDTSpecial Weather StatementTSAOkmulgee30 min
Jun 6, 7:50 PM CDTSpecial Weather StatementTSATulsa25 min
Jun 6, 8:36 PM CDTSpecial Weather StatementTSACreek24 min
Jun 7, 3:57 PM CDTSpecial Weather StatementTSASequoyah33 min
Jun 7, 4:37 PM CDTSpecial Weather StatementTSASequoyah38 min
Jun 7, 4:40 PM CDTSpecial Weather StatementTSAChoctaw35 min
Jun 7, 5:38 PM CDTSpecial Weather StatementTSAChoctaw37 min
Jun 7, 6:19 PM CDTSpecial Weather StatementTSAChoctaw26 min
Jun 7, 6:50 PM CDTSpecial Weather StatementTSAChoctaw40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.